I have been taking it since my total hyst. seven months ago along with pormetrium. When I told my doc I had gained 15 lbs. he said to go off of the prometrium immediately and continue the vivelle dot. I am still gaining weight rapidly. Called woman to woman clinic in Main and they suggested I go on an herbal hrt and wean myself off of the vivelle dot. Does anyone know what the heck I am to do??? Night sweats, low libido, severe weight gain and emotional. What in the world am I going to do???
I am sorry you are still struggling, but you are not alone. It took me over a year to find balance. Weight gain is not necessarily from the hormone itself, but from an imbalance of the hormones. I have read where women who are on no hormones or a very low dose gain weight, just as I have read where women who are on large doses may gain weight. Again, it is all about balance. There are some good articles about this issue at www.hormonejungle.com
If you're still having symptoms of imbalance such as nights sweats, mood swings and low libido, it sounds to me like you are not balanced and may need to tweak your doseage.
Another issue to consider with weight gain is the thyroid. It is not unusual for the thyroid to become imbalanced following menopause. That may not be your issue, but it is something that my doctor always tests for.
Maybe it is time for a second opinion from a doctor "in person" that is knowledgeable about hormones. I would hesitate to take an online's person suggestion. This person does not know "you" and your medical history.
I gained weight on too low estrogen. Then I gained a bit on not enough progesterone to balance the estrogen. And also on too low thyroid.
Hard to find the balance. First balance thyroid, then estrogen, then progesterone.
I'd ask for a copy of your thyroid testing - most drs prefer to see the big picture by testing not only TSH, but also total T4, free T4, total T3, Free T3 and thyroid antibodies. You could also see where you rate on the normal range of TSH. Too many drs just bypass the results unless something is flagged high or low. If you're on the edge of the normal range, you could retest and see if it changes.
Your symptoms "Night sweats, low libido, severe weight gain and emotional. What in the world am I going to do??? " sound to me like low estrogen. You didn't say what strength you're on.
I'm guessing you need to increase estrogen, but I wouldn't drop the progesterone altogether - perhaps just decrease it. If you are on too high progesterone and too low estrogen, you could work to reverse the balance a bit.